Hello I tried increasing my Prozac from 20 mg to 40 mg with my doctors approval. The side effects were so traumatizing I couldn’t handle it after five days. I’m wondering if anyone has ever tried going for a slower increase maybe that wouldn’t cause the side effects? Has anyone tried this? Right now I am taking hydroxyzine and or lorazepam to ease my anxiety and depression. But I want something that’s more of a permanent help. I have been on 20 mg for almost 3 years and that’s serve me well until recently. I have alsostarted Busporine. I’ve only been taking it for a couple days now I am hoping it will be noticeably helpful in a week. But I here you can only take it for so long with beneficial results. I’m not even sure if it will work for me yet. Send prayers my way :-)
I have sent prayers your way. I hope that the Buspirone is as effective for you as it has been for me. It has a near immediate effect and I noticed an overarching effect that came on like an anti-depressant a couple of month in. Hopefully with the Buspirone you won't need more prozac.
I don't know why more Doctors don't move in smaller increments in increasing dosages on anti depressants. They should all be treated like Paxil, which except for the initial dosage for some conditions, requires that changes be made in 10 mg increments only - all the way up to a max dosage of 60 mg.
So yes, if you feel you may benefit from more Prozac try 30 mg and give it a full 8 weeks. You may find that 30 mg to be an optimum dosage. More is not always better with these anti-depressants. Sometimes patients will do better on a lower dosage than the maximum. I found that out myself the hard way.
Take care for now and all the best.
- BuSpar Drug Information
- Prozac Drug Information
- Buspirone Drug Information
- Hydroxyzine Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Feb 2015 • 2 answers
Updated 6 Aug 2018 • 4 answers
Updated 4 Nov 2018 • 2 answers
Updated 19 Jan 2019 • 1 answer
Updated 30 Jan 2019 • 2 answers